3 doctors weighed in:

How do I wean off fioricet (acetaminophen butalbital and caffeine) safely?

3 doctors weighed in
Dr. Barbara A Majeroni
Family Medicine
1 doctor agrees

In brief: Taper

If you are using more than one dose a day, drop 1 dose every 3 days.
When you are down to one a day, go to every other day, then stop.

In brief: Taper

If you are using more than one dose a day, drop 1 dose every 3 days.
When you are down to one a day, go to every other day, then stop.
Dr. Barbara A Majeroni
Dr. Barbara A Majeroni
Thank
Dr. Alan Wartenberg
Addiction Medicine

In brief: Not by yourself

Depends how many you take how often.
If it is daily, it is actually causing your headaches to worsen. Fioricet (acetaminophen butalbital and caffeine) contains a barbiturate, butalbital, which if withdrawn too rapdily can result in seizures, delirium and markedly elevated pulse and blood pressure which can cause physical harm. The seizures can be very severe. Talk to your doctor, and get a referral to a doctor in addiction medicine.

In brief: Not by yourself

Depends how many you take how often.
If it is daily, it is actually causing your headaches to worsen. Fioricet (acetaminophen butalbital and caffeine) contains a barbiturate, butalbital, which if withdrawn too rapdily can result in seizures, delirium and markedly elevated pulse and blood pressure which can cause physical harm. The seizures can be very severe. Talk to your doctor, and get a referral to a doctor in addiction medicine.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Read more answers from doctors